Alert archive / Florida / Lake Wind Advisories in 2011
Lake Wind Advisory 4, NWS Melbourne, FL
NWS Melbourne, FL issued this lake wind advisory at Aug 25, 2011, 8:27 PM EDT for 5 counties in Florida. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Aug 25, 2011, 8:27 PM EDT (00:27 UTC)
- Expired
- Aug 26, 2011, 8:00 AM EDT
- In force
- 12 hr
- Issued by
- NWS Melbourne, FL
Counties Okeechobee County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 55 km from the middle of the area, began a volume at 00:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 00:00Z, 0.5 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 964 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 777 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
400 WWUS72 KMLB 260027 NPWMLB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 827 PM EDT THU AUG 25 2011 ...WIND ADVISORY IN EFFECT FOR ALL OF EAST CENTRAL FLORIDA... FLZ041-045-046-053-058-261200- /O.EXP.KMLB.WI.Y.0001.000000T0000Z-110826T0000Z/ /O.NEW.KMLB.LW.Y.0004.110826T0027Z-110826T1200Z/ INLAND VOLUSIA-ORANGE-SEMINOLE-OSCEOLA-OKEECHOBEE- INCLUDING THE CITIES OF...DE LAND...ORLANDO...SANFORD... KISSIMMEE...ST CLOUD...OKEECHOBEE 827 PM EDT THU AUG 25 2011 ...LAKE WIND ADVISORY IN EFFECT UNTIL 8 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM EDT FRIDAY. SUSTAINED NORTH WINDS 15 TO 20 MPH WITH GUSTS UP TO 30 MPH CAN BE EXPECTED OVERNIGHT AS HURRICANE IRENE LIFTS NORTHWARD WELL OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... OCCASIONAL STRONG GUSTS CAN MAKE DRIVING DIFFICULT. DRIVERS OF HIGH PROFILE VEHICLES TRAVELING ON EAST WEST ORIENTED HIGHWAYS SHOULD BE AWARE OF THE POTENTIAL FOR SUDDEN CROSSWINDS. && $$ FLZ044-144-260130- /O.EXP.KMLB.WI.Y.0001.000000T0000Z-110826T0000Z/ NORTHERN LAKE-SOUTHERN LAKE- INCLUDING THE CITIES OF...LEESBURG...CLERMONT 827 PM EDT THU AUG 25 2011 ...WIND ADVISORY HAS EXPIRED... $$ FLZ047-054-059-064-141-147-261200- /O.CON.KMLB.WI.Y.0001.000000T0000Z-110826T1200Z/ SOUTHERN BREVARD-INDIAN RIVER-ST. LUCIE-MARTIN-COASTAL VOLUSIA- NORTHERN BREVARD- INCLUDING THE CITIES OF...MELBOURNE...PALM BAY...VERO BEACH... FORT PIERCE...HOBE SOUND...DAYTONA BEACH...TITUSVILLE 827 PM EDT THU AUG 25 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT FRIDAY... STRONG NORTHEAST WINDS WILL CONTINUE INTO FRIDAY ALONG THE COAST AS MAJOR HURRICANE IRENE TRACKS OUT OF THE NORTHWEST BAHAMAS THIS EVENING AND MOVES NORTHWARDS WELL OFFSHORE THE FLORIDA EAST COAST LATE TONIGHT. SUSTAINED WINDS WILL CONTINUE BETWEEN 20 AND 25 MPH WITH OCCASIONAL GUSTS UP 40 MPH POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 25 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
2 follow-up statements
765 WWUS72 KMLB 260704 NPWMLB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 304 AM EDT FRI AUG 26 2011 ...WIND ADVISORY IN EFFECT FOR ALL OF EAST CENTRAL FLORIDA... FLZ041-045-046-053-058-262200- /O.EXB.KMLB.WI.Y.0001.110826T1200Z-110826T2200Z/ /O.CON.KMLB.LW.Y.0004.000000T0000Z-110826T1200Z/ INLAND VOLUSIA-ORANGE-SEMINOLE-OSCEOLA-OKEECHOBEE- INCLUDING THE CITIES OF...DE LAND...ORLANDO...SANFORD... KISSIMMEE...ST CLOUD...OKEECHOBEE 304 AM EDT FRI AUG 26 2011 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... ...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 6 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 6 PM EDT THIS EVENING. NORTH WINDS WILL BACK TO NORTHWEST AND INCREASE AFTER SUNRISE AS HURRICANE IRENE LIFTS NORTHWARD WELL OFFSHORE. WINDS WILL INCREASE TO NEAR 25 MPH WITH OCCASIONAL GUSTS UP TO 35 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 25 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ FLZ044-144-262200- /O.EXB.KMLB.WI.Y.0001.110826T1200Z-110826T2200Z/ NORTHERN LAKE-SOUTHERN LAKE- INCLUDING THE CITIES OF...LEESBURG...CLERMONT 304 AM EDT FRI AUG 26 2011 ...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 6 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 6 PM EDT THIS EVENING. NORTH WINDS WILL BACK TO NORTHWEST AND INCREASE AFTER SUNRISE AS HURRICANE IRENE LIFTS NORTHWARD WELL OFFSHORE. WINDS WILL INCREASE TO 20 TO 25 MPH WITH OCCASIONAL GUSTS UP TO 35 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 25 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ FLZ047-054-059-064-141-147-262200- /O.EXT.KMLB.WI.Y.0001.000000T0000Z-110826T2200Z/ SOUTHERN BREVARD-INDIAN RIVER-ST. LUCIE-MARTIN-COASTAL VOLUSIA- NORTHERN BREVARD- INCLUDING THE CITIES OF...MELBOURNE...PALM BAY...VERO BEACH... FORT PIERCE...HOBE SOUND...DAYTONA BEACH...TITUSVILLE 304 AM EDT FRI AUG 26 2011 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM EDT THIS EVENING... NORTH WINDS WILL BACK TO NORTHWEST AND INCREASE AFTER SUNRISE AS HURRICANE IRENE LIFTS NORTHWARD WELL OFFSHORE. WINDS WILL INCREASE TO AROUND 25 MPH WITH OCCASIONAL GUSTS UP TO 40 MPH...ESPECIALLY NEAR THE COAST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 25 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ GLITTO
952 WWUS72 KMLB 261206 NPWMLB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 806 AM EDT FRI AUG 26 2011 ...WIND ADVISORY IN EFFECT FOR ALL OF EAST CENTRAL FLORIDA... FLZ041-045-046-053-058-262200- /O.EXP.KMLB.LW.Y.0004.000000T0000Z-110826T1200Z/ /O.CON.KMLB.WI.Y.0001.000000T0000Z-110826T2200Z/ INLAND VOLUSIA-ORANGE-SEMINOLE-OSCEOLA-OKEECHOBEE- INCLUDING THE CITIES OF...DE LAND...ORLANDO...SANFORD... KISSIMMEE...ST CLOUD...OKEECHOBEE 806 AM EDT FRI AUG 26 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... NORTHWEST TO WEST WINDS WILL INCREASE TODAY AS HURRICANE IRENE LIFTS NORTHWARD WELL OFFSHORE. WIND SPEEDS WILL REACH UP TO NEAR 25 MPH WITH OCCASIONAL GUSTS UP TO 35 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 25 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ FLZ044-047-054-059-064-141-144-147-262200- /O.CON.KMLB.WI.Y.0001.000000T0000Z-110826T2200Z/ NORTHERN LAKE-SOUTHERN BREVARD-INDIAN RIVER-ST. LUCIE-MARTIN- COASTAL VOLUSIA-SOUTHERN LAKE-NORTHERN BREVARD- INCLUDING THE CITIES OF...LEESBURG...MELBOURNE...PALM BAY... VERO BEACH...FORT PIERCE...HOBE SOUND...DAYTONA BEACH... CLERMONT...TITUSVILLE 806 AM EDT FRI AUG 26 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... NORTHWEST TO WEST WINDS WILL INCREASE TODAY AS HURRICANE IRENE LIFTS NORTHWARD WELL OFFSHORE. WIND SPEEDS WILL REACH UP TO NEAR 25 MPH WITH OCCASIONAL GUSTS UP TO 35 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 25 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ WEITLICH
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this lake wind advisory went out at Aug 25, 3:49 PM EDT, 4 hours 38 minutes earlier.
Area forecast discussion, Aug 25, 3:49 PM EDT, 4 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
349 PM EDT THU AUG 25 2011
.DISCUSSION...
TONIGHT/FRIDAY...THE LATEST NHC ADVISORY AS OF 2 PM HAS THE
CENTER OF HURRICANE IRENE OVER ABACO ISLAND IN THE NORTHERN
BAHAMAS. IRENE WILL CONTINUE A NORTHWARD MOVEMENT WELL OFFSHORE
OF THE EAST CENTRAL FLORIDA COAST INTO TONIGHT WITH CLOSEST
APPROACH WITHIN APPROXIMATELY 200 MILES EAST OF BREVARD COUNTY
PAST MIDNIGHT. BREEZY TO WINDY CONDITIONS WILL CONTINUE INTO
TONIGHT WITH NORTHEAST WINDS GRADUALLY BACKING TO THE NORTH TO
NORTHWEST OVERNIGHT. STRONGEST WINDS WILL GENERALLY EXIST ALONG
THE COAST OVERNIGHT AS IRENE MAKES ITS CLOSEST APPROACH TO THE
AREA. SUSTAINED WINDS ALONG THE COAST WILL REACH UP TO 25 TO 30
MPH...PERHAPS SLIGHTLY STRONGER AROUND 30 TO 35 MPH ALONG THE
BARRIER ISLANDS TOWARD SUNRISE. SCATTERED TO NUMEROUS SQUALLS ON
THE OUTER BANDS OF IRENE WILL CONTINUE TO MOVE ONSHORE THROUGH
THIS EVENING AND WILL HAVE THE POTENTIAL TO PRODUCE GUSTS TO 40 TO
45 MPH. IN ADDITION TO THE WINDY CONDITIONS...DANGEROUS
SURF...STRONG RIP CURRENTS AND MODERATE BEACH EROSION WILL BE THE
MAIN IMPACTS WITH THIS SYSTEM TONIGHT INTO FRIDAY.
THE CENTER OF IRENE WILL BEGIN TO MOVE FARTHER AWAY FROM CENTRAL
FLORIDA AS IT CONTINUES A NORTHWARD MOVEMENT INTO FRIDAY. HOWEVER
NORTHWEST TO WEST WINDS WILL REMAIN BRISK INTO THE AFTERNOON. A
FEW SQUALLS MAY STILL BE POSSIBLE INTO THE MORNING ALONG THE COAST
OF BREVARD AND VOLUSIA COUNTY. HOWEVER A LOWER COVERAGE OF PRECIP
IS EXPECTED AS DRIER AND MORE SUBSIDENT AIR BEGINS TO WRAP IN ON
THE BACK SIDE OF THE SYSTEM.
SAT-SUN...(PREVIOUS DISCUSSION) FLOW BACKS MORE TO THE W-NW ON
SATURDAY WITH A CONTINUED REDUCED POP COVERAGE AND HOT TEMPS FOR
SATURDAY AND SUNDAY. TEMPS EXPECTED TO BE ABOVE NORMAL WITH LOW-
MID 90S AREA WIDE DUE TO LACK OF AN EAST COAST SEA BREEZE.
OVERNIGHT MINS IN THE MID/UPPER 70S.
MON-WED...(PREVIOUS DISCUSSION) FLOW BACKS MORE TO THE SOUTHWEST
AND HELPS DRAW SOME HIGHER MOISTURE INTO THE REGION. LOW LEVEL
FLOW WEAKENS ENOUGH TO ALLOW EAST COAST SEA BREEZE FORMATION AND
TROFFINESS ALOFT SHOULD HELP POPS CLIMB BACK TO 30-40 PERCENT
EARLY NEXT WEEK. TEMPS ALSO TREND BACK DOWN AND A LITTLE CLOSER TO
CLIMO NORMS FOR LATE AUGUST.
&&
.AVIATION...HURRICANE IRENE WILL MOVE NORTHWARD...PARALLELING THE
EAST CENTRAL FLORIDA COAST INTO TONIGHT. THE CENTER WILL REMAIN
WELL OFFSHORE COMING WITHIN 200 MILES TO THE EAST OF BREVARD
COUNTY AFTER MIDNIGHT TONIGHT. HOWEVER BREEZY TO WINDY CONDITIONS
WILL STILL EXIST OVER THE AREA AS THE SYSTEM MAKES ITS CLOSEST
APPROACH TO THE AREA. NORTHEAST WINDS WILL BACK TO THE NORTH TO
NORTHWEST OVERNIGHT WITH SPEEDS UP TO 18-22 KTS INLAND AND UP TO
22-28 KTS ALONG THE COAST. GUSTS UP TO 30-35 KTS CAN BE
EXPECTED WITH HIGHER GUSTS TO 40 KTS IN ANY SQUALLS.
&&
.MARINE...DANGEROUS BOATING CONDITIONS STILL EXPECTED INTO TONIGHT
AND FRIDAY AS HURRICANE IRENE MOVES NORTHWARD WELL OFFSHORE OF
THE EAST CENTRAL FLORIDA COAST. TROPICAL STORM WARNING CONTINUES
FOR ALL OF THE COASTAL WATERS THROUGH FRIDAY. NORTHEAST WINDS
WILL INCREASE INTO TONIGHT AND BECOME NORTHERLY WITH SUSTAINED
WIND SPEEDS TO 30-35 KTS NEARSHORE AND 35-40 KTS OFFSHORE. GUSTS
UP TO 45 TO 50 KNOTS WILL ALSO BE LIKELY ESPECIALLY IN ANY
SQUALLS. SEAS JUST OFFSHORE WILL BUILD TO 17-23 FT.
WINDS AND SEAS WILL BEGIN TO DECREASE INTO LATE FRIDAY AFTERNOON
AND FRIDAY NIGHT...HOWEVER HAZARDOUS BOATING CONDITIONS WILL
CONTINUE INTO THE WEEKEND. THE TROPICAL STORM WARNING WILL
TRANSITION A SMALL CRAFT ADVISORY FRIDAY EVENING AND CONTINUE
THROUGH SATURDAY. SHOULD THEN BEGIN TO SEE A GRADUAL IMPROVEMENT
SUNDAY INTO EARLY NEXT WEEK. VERY ROUGH SURF AND VERY HIGH RIP
CURRENT THREATS WILL BE FOUND ALONG THE EAST COAST INTO THE
WEEKEND.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 81 92 79 95 / 60 40 30 30
MCO 77 91 79 95 / 40 30 20 30
MLB 80 92 80 93 / 60 40 30 30
VRB 81 93 80 94 / 60 40 30 30
LEE 77 92 78 95 / 30 30 20 30
SFB 78 93 78 95 / 40 40 20 30
ORL 77 91 79 95 / 40 30 20 30
FPR 82 92 79 94 / 60 40 30 30
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...HIGH SURF ADVISORY UNTIL 8 PM EDT FRIDAY FOR COASTAL VOLUSIA-
INDIAN RIVER-MARTIN-NORTHERN BREVARD-SOUTHERN BREVARD-ST.
LUCIE.
COASTAL FLOOD ADVISORY UNTIL 8 PM EDT FRIDAY FOR COASTAL VOLUSIA-
INDIAN RIVER-MARTIN-NORTHERN BREVARD-SOUTHERN BREVARD-ST.
LUCIE.
WIND ADVISORY UNTIL 8 AM EDT FRIDAY FOR COASTAL VOLUSIA-INDIAN
RIVER-MARTIN-NORTHERN BREVARD-SOUTHERN BREVARD-ST. LUCIE.
WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR INLAND VOLUSIA-
NORTHERN LAKE-OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN
LAKE.
AM...TROPICAL STORM WARNING FOR COASTAL WATERS FROM FLAGLER BEACH TO
VOLUSIA BREVARD COUNTY LINE OUT 20 NM-COASTAL WATERS FROM
SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-COASTAL WATERS
FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20
NM-WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
20 TO 60 NM OFFSHORE-WATERS FROM SEBASTIAN INLET TO JUPITER
INLET 20 TO 60 NM OFFSHORE-WATERS FROM VOLUSIA BREVARD
COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE.
SMALL CRAFT ADVISORY FROM 8 PM FRIDAY TO 10 AM EDT SATURDAY FOR
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT
20 NM-COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM.
SMALL CRAFT ADVISORY FROM 8 PM FRIDAY TO 5 AM EDT SUNDAY FOR
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20
TO 60 NM OFFSHORE-WATERS FROM SEBASTIAN INLET TO JUPITER
INLET 20 TO 60 NM OFFSHORE-WATERS FROM VOLUSIA BREVARD
COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE.
&&
WEITLICH/LASCODY/BOWEN/VOLKMERHazardous weather outlook, Aug 25, 8:40 AM EDT, 11 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MELBOURNE FL 840 AM EDT THU AUG 25 2011 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-252200- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 840 AM EDT THU AUG 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... FAST MOVING SHOWERS AND ISOLATED THUNDERSTORMS WILL MOVE ONSHORE TODAY AS MAJOR HURRICANE IRENE MOVES THROUGH THE NORTHERN BAHAMAS. THESE SHOWERS AND STORMS WILL PRODUCE BRIEF TORRENTIAL DOWNPOURS AS THEY MOVE ONSHORE AND PUSH INLAND. STRONGER SHOWERS MAY PRODUCE WIND GUSTS 40 TO 45 MPH. A FEW THUNDERSTORMS MAY PRODUCE DANGEROUS LIGHTNING STRIKES OVER THE INTERIOR AS WELL. .FLOOD IMPACT... WHILE HURRICANE IRENE IS NOT EXPECTED TO GENERATE WIDESPREAD HEAVY RAIN...LOCAL FLOODING RAIN ASSOCIATED WITH PASSING SQUALLS MAY OCCUR AS THEY MOVE ONSHORE AND PUSH INLAND. .HIGH WIND IMPACT... MAJOR HURRICANE IRENE WILL MOVE OVER THE NORTHERN BAHAMAS TODAY. WINDS WILL INCREASE IN EAST CENTRAL FLORIDA BY LATE MORNING. SUSTAINED WINDS WILL INCREASE TO AROUND 25 MPH WITH OCCASIONAL GUSTS TO 40 MPH. .COASTAL FLOOD IMPACT... LARGE SWELLS AND INCREASING EAST TO NORTHEAST WINDS WILL PRODUCE POUNDING SURF AND DANGEROUS BREAKING WAVES ALONG THE BEACHES TODAY. MINOR BEACH EROSION WILL OCCUR THROUGH THE NEXT HIGH TIDE CYCLE... WHICH WILL OCCUR BETWEEN 5:30 AND 6:00 THIS EVENING. A HIGH SURF ADVISORY IS IN EFFECT FOR THE ATLANTIC BEACHES THROUGH FRIDAY. .RIP CURRENT IMPACT... POUNDING SURF AND DANGEROUS BREAKING WAVES ALONG THE BEACHES WILL GENERATE AN EXTREME RIP CURRENT THREAT TODAY. BEACH GOERS ARE URGED TO REMAIN ON LAND AND NOT VENTURE INTO THE SURF UNTIL THE SWELLS SUBSIDE THIS WEEKEND. .WATERSPOUT IMPACT... ISOLATED TORNADOES AND WATERSPOUTS WILL BE POSSIBLE WITHIN THE OUTER RAIN BANDS THAT ARE EXPECTED TO PUSH ONSHORE LATER TODAY. .WIND AND SEA IMPACT... SEAS WILL INCREASE STEADILY TODAY AS MAJOR HURRICANE IRENE MOVES ACROSS THE NORTHERN BAHAMAS...BUILDING TO OVER 10 FEET NEARSHORE OVER 20 FEET WELL OFFSHORE BY THIS EVENING. WINDS WILL INCREASE OUT OF THE NORTHEAST TO AROUND 25 KNOTS NEARSHORE AND 30 TO 40 KNOTS OFFSHORE...WITH HIGHER GUSTS IN SQUALLS. SMALL CRAFT SHOULD REMAIN IN PORT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE CENTER OF HURRICANE IRENE IS FORECAST TO PASS AROUND 175 MILES OFF THE EAST FLORIDA COAST THROUGH MIDDAY FRIDAY. DRIER AIR IS FORECAST TO MOVE INTO THE REGION IN IRENE'S WAKE...LEADING TO A LOWER COVERAGE OF SHOWERS AND STORMS THIS WEEKEND INTO EARLY NEXT WEEK. FOR MORE DETAILED INFORMATION ON THE COASTAL AND MARINE IMPACTS FROM MAJOR HURRICANE IRENE TO EAST CENTRAL FLORIDA PLEASE REFER TO THE HURRICANE LOCAL STATEMENT. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. MB/RL
In the hours before
Special weather statement, Aug 25, 3:14 PM EDT, 5 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
314 PM EDT THU AUG 25 2011
FLZ053-054-058-252015-
INDIAN RIVER-OKEECHOBEE-OSCEOLA-
314 PM EDT THU AUG 25 2011
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 40 AND 50 MPH OVER WESTERN INDIAN RIVER COUNTY...OKEECHOBEE
COUNTY...SOUTHEASTERN OSCEOLA COUNTY...
* UNTIL 415 PM EDT.
AT 305 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SHOWERS WITH ISOLATED STORMS CAPABLE OF PRODUCING STRONG
WIND GUSTS FROM NEAR BLUE CYPRESS LAKE TO OKEECHOBEE...MOVING
SOUTHWEST AT 30 MPH.
THE PRIMARY THREAT WILL BE GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN
CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE
POWER OUTAGES. OCCASIONAL LIGHTNING STRIKES AND TORRENTIAL DOWNPOURS
WILL ALSO OCCUR. SEEK SHELTER INDOORS UNTIL THE STORM PASSES.
LAT...LON 2721 8096 2762 8115 2766 8114 2769 8116
2771 8115 2772 8117 2779 8120 2796 8062
2756 8067 2756 8068 2716 8072 2720 8080
2720 8082 2715 8087
TIME...MOT...LOC 1911Z 010DEG 7KT 2779 8066 2728 8077
RLSpecial weather statement, Aug 25, 3:30 PM EDT, 4 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
330 PM EDT THU AUG 25 2011
FLZ047-054-059-064-252100-
INDIAN RIVER-MARTIN-SOUTHERN BREVARD COUNTY-ST. LUCIE-
330 PM EDT THU AUG 25 2011
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH OVER SOUTHERN BREVARD COUNTY...INDIAN RIVER
COUNTY...MARTIN COUNTY...ST. LUCIE COUNTY...
* UNTIL 500 PM EDT.
AT 326 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
RAINBAND ASSOCIATED WITH HURRICANE IRENE OVER THE GULF STREAM
BETWEEN MELBOURNE BEACH AND JUPITER INLET...MOVING WEST TO SOUTHWEST
AT 35 MPH.
THIS RAINBAND WILL LIKELY PRODUCE STRONGER WIND GUSTS THAN THOSE
THAT HAVE OCCURRED SO FAR TODAY.
EXPECT GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED
OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES.
TORRENTIAL DOWNPOURS AND OCCASIONAL LIGHTNING STRIKES WILL ALSO
OCCUR. SEEK SHELTER INDOORS UNTIL THESE STORMS PASS.
LAT...LON 2696 8062 2712 8068 2756 8068 2756 8077
2764 8078 2764 8083 2807 8087 2823 8086
2823 8059 2807 8055 2775 8038 2697 8008
2695 8017
TIME...MOT...LOC 1923Z 092DEG 27KT 2812 7995 2684 7983
RLSpecial weather statement, Aug 25, 4:57 PM EDT, 3 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
457 PM EDT THU AUG 25 2011
FLZ047-054-147-252200-
INDIAN RIVER-NORTHERN BREVARD COUNTY-SOUTHERN BREVARD COUNTY-
457 PM EDT THU AUG 25 2011
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH OVER BREVARD COUNTY...INDIAN RIVER COUNTY...
* UNTIL 600 PM EDT.
AT 447 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
OUTER RAINBAND FROM HURRICANE IRENE OVER THE ALTANTIC WATERS
APPROACHING THE COASTLINE FROM 33 MILES NORTHEAST OF PLAYALINDA
BEACH TO 6 MILES SOUTHEAST OF SEBASTIAN INLET...MOVING WEST AT 40
MPH.
LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
INCLUDE INDIAN HARBOUR BEACH...KENNEDY SPACE CENTER...MELBOURNE
BEACH...MELBOURNE...PALM BAY...SEBASTIAN...VERO BEACH.
THE PRIMARY THREAT WILL BE GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN
CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE
POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY.
SEEK SHELTER INDOORS UNTIL THE STORM PASSES.
LAT...LON 2759 8078 2764 8078 2764 8085 2829 8086
2843 8090 2849 8087 2853 8093 2878 8096
2879 8079 2871 8071 2873 8070 2879 8075
2880 8073 2859 8057 2845 8052 2842 8057
2836 8060 2813 8057 2759 8032
TIME...MOT...LOC 2053Z 082DEG 36KT 2882 8020 2814 8036
2780 8042
KELLYSpecial weather statement, Aug 25, 5:33 PM EDT, 2 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
533 PM EDT THU AUG 25 2011
FLZ141-252215-
COASTAL VOLUSIA COUNTY-
533 PM EDT THU AUG 25 2011
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH OVER EASTERN VOLUSIA COUNTY...
* UNTIL 615 PM EDT.
AT 527 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
OUTER RAINBAND FROM HURRICANE IRENE OVER THE ATLANTIC WATERS
APPROACHING THE VOLUSIA COASTLINE CAPABLE OF PRODUCING STRONG WIND
GUSTS OVER EDGEWATER...PONCE INLET...NEW SMYRNA BEACH AND DAYTONA
BEACH...MOVING SOUTHWEST AT 35 MPH.
THE PRIMARY THREAT WILL BE GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN
CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE
POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY.
SEEK SHELTER INDOORS UNTIL THE STORM PASSES.
LAT...LON 2916 8097 2910 8092 2908 8093 2907 8090
2902 8087 2881 8079 2879 8090 2879 8095
2878 8097 2876 8103 2921 8112 2928 8103
TIME...MOT...LOC 2132Z 036DEG 30KT 2893 8085
KELLYSpecial weather statement, Aug 25, 6:08 PM EDT, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
608 PM EDT THU AUG 25 2011
FLZ041-045-046-053-141-252300-
COASTAL VOLUSIA COUNTY-INLAND VOLUSIA COUNTY-ORANGE-OSCEOLA-SEMINOLE-
608 PM EDT THU AUG 25 2011
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH OVER ORANGE COUNTY...OSCEOLA COUNTY...SEMINOLE
COUNTY...SOUTHERN VOLUSIA COUNTY...
* UNTIL 700 PM EDT.
AT 605 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
BAND OF HEAVY RAIN AND STRONG WIND GUSTS MOVING SOUTHWEST AT 40 MPH.
LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
INCLUDE GENEVA...SANFORD...OVIEDO...UNION PARK...ORLANDO AIRPORTS...
CONWAY...SAINT CLOUD...KISSIMMEE AND POINCIANA PLACE.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
LAT...LON 2880 8139 2902 8106 2901 8095 2880 8095
2879 8097 2871 8096 2852 8099 2801 8108
2791 8130 2800 8139 2800 8142 2804 8147
2806 8145 2802 8138 2808 8135 2808 8145
2814 8146 2814 8151
TIME...MOT...LOC 2205Z 047DEG 34KT 2854 8116
KELLYSpecial weather statement, Aug 25, 7:25 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
725 PM EDT THU AUG 25 2011
FLZ047-147-260030-
NORTHERN BREVARD COUNTY-SOUTHERN BREVARD COUNTY-
725 PM EDT THU AUG 25 2011
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH OVER BREVARD COUNTY...
* UNTIL 830 PM EDT.
AT 721 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SQUALL CAPABLE OF PRODUCING STRONG WIND GUSTS OVER MERRITT ISLAND...
MOVING SOUTHWEST AT 35 MPH.
LOCATIONS IN THE PATH OF THE SQUALLS WHICH MAY EXPERIENCE STRONG
WINDS INCLUDE SUNTREE AND VIERA. OTHER SQUALLS WILL PUSH ONSHORE
NORTHERN BREVARD COUNTY NEAR KENNEDY SPACE CENTER.
THE PRIMARY THREAT WILL BE GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN
CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE
POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY.
SEEK SHELTER INDOORS UNTIL THE STORM PASSES.
LAT...LON 2840 8059 2829 8060 2831 8065 2829 8066
2822 8064 2822 8066 2821 8065 2793 8083
2835 8086 2843 8090 2849 8087 2879 8092
2879 8078 2871 8071 2868 8066 2879 8075
2880 8073 2859 8057 2845 8052
TIME...MOT...LOC 2323Z 034DEG 31KT 2833 8069
KELLYThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 8:48 PM EDT | Special Weather Statement | MLB | Lake | 57 min |
| Aug 25, 9:00 PM EDT | Special Weather Statement | MLB | Saint Lucie | 90 min |
| Aug 25, 9:27 PM EDT | Special Weather Statement | MLB | Brevard, Indian River | 93 min |
| Aug 26, 5:28 AM EDT | Special Weather Statement | MLB | Seminole | 47 min |
| Aug 26, 6:46 AM EDT | Special Weather Statement | MLB | Seminole | 44 min |
Nearby
Lake Wind Advisories in Florida, 2011Every lake wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.